Flash Flood, Washington
- When
- July 15, 5:18 PM MST to 6:30 PM MST
- Where
- Washington County, Enterprise
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.280, -113.505 (the zone’s center; the record gives no point)
A cluster of large thunderstorms moved into the southwest corner of Utah from southeast Nevada and brough torrential rain and a flash flood to the Enterprise area. Several mobile homes were damaged along with street flooding throughout the town.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
A cluster of large thunderstorms moved into the southwest corner of Utah from southeast Nevada and brough torrential rain and a flash flood to the Enterprise area. Several mobile homes were damaged along with street flooding throughout the town.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jul 15, 1:50 PM MST, 3 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 250 PM MDT THU JUL 15 2004 .SYNOPSIS...AN AIRMASS WITH DEEP MOISTURE AND WEAK FLOW ALOFT WILL REMAIN OVER THE AREA INTO THE WEEKEND. && .DISCUSSION...CONVECTION DEVELOPED EARLIER TODAY OVER SW UTAH IN AREAS THAT CLEARED. SO FAR MOST STORMS HAVE BEEN INTENSE BUT SHORT LIVED WITH RESULTING HIGH PRECIPITATION RATES...BUT BASIN AVERAGE ACCUMULATIONS ARE GENERALLY LESS THAN 2 INCHES SO FAR. LARGE RAIN COOLED AREA NOW COVERS MUCH OF SOUTHERN MOUNTAINS FROM BCE NORTHWARD WITH MORE CELLS OVER HIGHER TERRAIN OF NW AZ AND S NV. MUCH OF KANE AND WASHINGTON COUNTY NOW SURROUNDED...OUTFLOWS WILL LIKELY CONVERGE AND STORMS WILL DEVELOP IN THIS AREA LATER THIS AFTERNOON/EARLY THIS EVENING. CELL MOVEMENT HAS BEEN VERY SLOW...SO STILL A THREAT OF FLASH FLOODING THROUGH THIS EVENING. N UTAH QUITE A BIT COOLER TODAY THAN AT SAME TIME YESTERDAY DUE TO EXTENSIVE RAIN COOLED AIR FROM YESTERDAY EVENINGS CONVECTION. THIS AND CLOUD COVER HAS MINIMIZED ACTIVITY SO FAR TODAY. ELSEWHERE CONVECTION FOCUSED MAINLY ON TERRAIN AND ANOTHER AREA ASSOCIATED WITH SHORT WAVE IN NE NV...EXPECT CONVECTION OVER THE NORTHERN AREAS THIS EVENING AS OUTFLOWS FROM THIS ACTIVITY CONVERGE. FRIDAY...GFS/ETA BOTH SHOW 500 MB ANTICYCLONE OVER THE NORTH WHICH MAY SUPPRESS ACTIVITY OVER THE NORTH AND AT THE SAME TIME RESULT IN A WEAK FLOW DEFORMATION ZONE OVER THE SOUTH. SO EXPECT ANOTHER ACTIVE DAY...BUT MAINLY SOUTH. SATURDAY...GFS DRIES OUT THE SOUTH SOME AND BRINGS A SHORT WAVE NORTHWARD INTO NORTHERN PORTION OF FORECAST AREA...ETA DOES NOT SHOW SAME SHORT WAVE...SO CONFIDENCE NOT TOO HIGH. FROM SUNDAY ONWARD DAILY ACTIVITY WILL DEPEND ON LOCATION OF THE UPPER HIGH THAT STARTS SHIFTING AROUND FROM DAY TO DAY IN THE MODELS WITH LITTLE CONFIDENCE IN EXACT DETAILS...SO HAVE TRENDED FORECASTS BACK TOWARDS SEASONAL CONVECTIVE ACTIVITY LEVELS ALTHOUGH AM SKEPTICAL THAT MODELS MAY BE A BIT TOO QUICK TO DRY AIRMASS GIVEN THE LIGHT FLOW WE WILL SEE BENEATH THE RIDGE. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...FLASH FLOOD WATCH TODAY AND THIS EVENING FROM I-70 SOUTH AND ALL OF ZONE 17 WY...NONE. ID...NONE. && DUNN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 650 AM MDT THU JUL 15 2004 UTZ012>014-016>021-161300- CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS-GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- 650 AM MDT THU JUL 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN THIRD OF UTAH. .DAY ONE... TODAY SCATTERED SLOW MOVING THUNDERSTORMS WILL DEVELOP AGAIN TODAY. LOCALLY HEAVY RAINFALLS ARE POSSIBLE....ESPECIALLY OVER THE MOUNTAINS AND NEAR THE ARIZONA BORDER. A FLASH FLOOD WATCH IS IN EFFECT FOR PORTION OF SOUTHERN UTAH BEGINNING THIS AFTERNOON... AND CONTINUING THROUGH 800 PM THIS EVENING. SEE THE LATEST FLOOD WATCH (SLCFFASLC) FOR DETAILS ON THIS WATCH. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND. SOME OF THESE STORMS WILL PRODUCE LOCALLY HEAVY RAINS ...WITH THE POTENTIAL FOR FLASH FLOODING THROUGH THE WEEKEND. IDZ024-025-UTZ001>011-015-WYZ021-161300- CACHE VALLEY/IDAHO PORTION-CACHE VALLEY/UTAH PORTION-GREAT SALT LAKE DESERT AND MOUNTAINS-NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WASATCH MOUNTAINS/IDAHO PORTION-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 650 AM MDT THU JUL 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN TWO THIRDS. OF UTAH...SOUTHEAST IDAHO AND SOUTHWEST WYOMING. .DAY ONE... TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY SHOWESR AND THUNDERSTORMS WILL CONTINUE INTO AND THROUGH THE WEEKEND. THESE SHOWERS AND STORMS MAY PRODUCE LOCALLY HEAVY RAIN... ESPECIALLY OVER NORTHWEST UTAH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE.
The Cedar City radar (KICX), 66 km away, was scanning. The volume nearest the first event began at 00:17 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2004Every state in 2004This day in weather historyWarnings in Utah, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5422472.